Alert archive / Nebraska / High Wind Watches in 2018
High Wind Watch 4, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Apr 16, 2018, 7:28 PM MDT for 6 counties in Nebraska. It took effect at Apr 17, 2018, 3:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 7:28 PM MDT (01:28 UTC)
- In effect from
- Apr 17, 2018, 3:00 PM MDT
- Expired
- Apr 17, 2018, 2:07 AM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Deuel County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2284 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS73 KLBF 170128 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 828 PM CDT Mon Apr 16 2018 ...STRONG NORTHWEST WINDS ACROSS PORTIONS OF FAR SOUTHWEST NEBRASKA AND THE PANHANDLE TOMORROW AFTERNOON AND EVENING... .A strong cold front will advance east across the area late tomorrow afternoon and tomorrow evening. The strongest winds are expected over parts of the Nebraska Panhandle and far southwest Nebraska where there is potential for gusts as high as 60 mph. NEZ022-056>058-069-070-171200- /O.NEW.KLBF.HW.A.0004.180417T2100Z-180418T0500Z/ Garden-Deuel-Keith-Perkins-Chase-Hayes- Including the cities of Oshkosh, Lewellen, Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, Wauneta, and Hayes Center 828 PM CDT Mon Apr 16 2018 /728 PM MDT Mon Apr 16 2018/ ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... The National Weather Service in North Platte has issued a High Wind Watch, which is in effect from Tuesday afternoon through Tuesday evening. * Winds...Northwest 30 to 40 mph with gusts as high as 60 mph possible. * Timing...Strongest winds are expected late afternoon to early evening. * Impacts...High profile vehicles and vehicles towing light weight trailers could encounter dangerous cross winds that could cause a loss of control. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ ET
1 follow-up statement
992 WWUS73 KLBF 170807 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 307 AM CDT Tue Apr 17 2018 NEZ022-056>058-069-070-170915- /O.CAN.KLBF.HW.A.0004.180417T2100Z-180418T0500Z/ Garden-Deuel-Keith-Perkins-Chase-Hayes- Including the cities of Oshkosh, Lewellen, Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, Wauneta, and Hayes Center 307 AM CDT Tue Apr 17 2018 /207 AM MDT Tue Apr 17 2018/ ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in North Platte has cancelled the High Wind Watch. Although a cold front with strong winds will move east late this afternoon and evening, high winds containing severe wind gusts are not expected at this time. Therefore, the High Wind Watch has been cancelled. $$ Roberg
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Apr 16, 5:57 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 16, 5:57 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service North Platte NE 657 PM CDT Mon Apr 16 2018 .SYNOPSIS... Issued at 348 PM CDT Mon Apr 16 2018 A tandem of upper level lows highlight the H5 pattern across the CONUS. H5 analysis from this morning has a closed low over Gary Indiana with a trough extending south into the Florida Keys. Further west, a closed low was located over western Washington state, with a trough of low pressure extending south to around 500 miles west of the central California coast. Between these two features, a low amplitude ridge of high pressure extended from eastern New Mexico, north into the western Dakotas. At the surface, high pressure had built into eastern Nebraska. Southerly winds have increased on the back side of this feature this afternoon. Warmer air has pushed into the region and 3 PM CDT temperatures ranged from 34 at Ainsworth to 52 at North Platte and Imperial. && .SHORT TERM...(This evening through Tuesday) Issued at 348 PM CDT Mon Apr 16 2018 Thanks to southerly winds, low level warm air advection and increasing high cloudiness, lows will moderate tonight across western and north central Nebraska. Overnight lows will be in the middle to upper 20s-still below normal, but a far cry from the lower teens experienced earlier today. On Tuesday, a strong shortwave trough will cross the Rockies, emerging onto the high plains Tuesday afternoon. Moisture will be meager with this system, however, steep mid level lapse rates and elevated, negative LI's will facilitate at least a mention of isolated thunderstorms late Tuesday afternoon and early Tuesday evening in the southern forecast area. Overnight, favorable lift will spread east across Nebraska. Light rain will be possible across northern areas in the evening, transitioning to snow overnight. The models have come in lighter with QPF potential overnight in the northeastern forecast area, and feel the need to scale back snowfall amounts tomorrow night in the northeast. In addition to the snow threat in the northeast, a strong cold front will push across the forecast area Tuesday evening. In its wake, strong northwesterly winds are probable, especially in southwestern portions of the forecast area. Looking at bufkit soundings for tomorrow evening in swrn Nebraska, there are some decent differences with the wind speeds behind the front. The GFS indicates mixing potential which would warrant high wind warning criteria Tuesday evening. The NAM soln is noticeably slower with the winds Tuesday evening and guidance wind speeds do not favor high wind criteria winds attm. That being said, wind speeds were trended up with this fcst package, and will advise the oncoming shift about my wind concerns for Tuesday evening. .LONG TERM...(Tuesday night through Monday) Issued at 348 PM CDT Mon Apr 16 2018 Wednesday through Thursday...The shortwave responsible for the cold fropa and light pcpn in northern Nebraska, will close off and deepen across the upper Mississippi valley on Wednesday. Arctic air will back into the northeastern forecast area Wednesday on the back side of this exiting feature. Highs will struggle to reach the lower 40s in the northeast Wednesday. Readings across southwestern Nebraska will reach the mid to upper 50s as warmer air pushes into the forecast area from northeastern Colorado. Ridging aloft will build into the region Wednesday night into early Thursday. Warmer air will push into swrn Nebraska behind the exiting ridge and east of a deepening surface trough of low pressure. Highs Thursday will range from around 50 in the northeast to mid 60s in the far southwest. Thursday night through Monday...A powerful upper level low will track east of the four corners Friday into the Ozarks by Sunday. This system, has no arctic air connection and looks like a nice rain producer even on the northern periphery of the low. Have trended back snow accumulations and for the most part, we should see mainly rain with this system as the forecast stands attm. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 616 PM CDT Mon Apr 16 2018 Aviation concerns revolve around LLWS conditions tonight, ceilings late tonight-tomorrow, and rain chances late tomorrow. Latest satellite imagery shows high clouds streaming across much of western and north central NEB. While high clouds will continue to be overhead much of tonight, low-level clouds will be possible - developing across northern NEB and the Sandhills late tonight. In addition, low-end LLWS conditions are expected to develop after midnight. An upper height of about 1500 ft AGL and winds of 40-45 kts at the top of the wind shear layer are forecast, and conditions should improve during the early morning. Early tomorrow stratus looks likely to spread across much of western NE with improvement then occurring by late morning/early afternoon, except for across parts of northern NEB. Rain chances increase after 18Z with the best chances across northwestern NEB. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...ET
Hazardous weather outlook, Apr 16, 2:38 PM MDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 338 PM CDT Mon Apr 16 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-172045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 338 PM CDT Mon Apr 16 2018 /238 PM MDT Mon Apr 16 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. An isolated thunderstorm is possible on Tuesday afternoon and Tuesday night. Severe potential is limited. Another system will affect the region Friday into Saturday. For the most part, precipitation will be mostly rain and isolated thunderstorms. Some light snow is also possible early Saturday morning, but uncertainty remains regarding accumulation and impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
High Wind Watches in Nebraska, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.